Volume 1, issue 1 (2001)

Download this article
For printing
Recent Issues

Volume 17, 1 issue

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
A theorem of Sanderson on link bordisms in dimension 4

J Scott Carter, Seiichi Kamada, Masahico Saito and Shin Satoh

Algebraic & Geometric Topology 1 (2001) 299–310

arXiv: math.GT/0008099


The groups of link bordism can be identified with homotopy groups via the Pontryagin–Thom construction. B J Sanderson computed the bordism group of 3 component surface-links using the Hilton–Milnor Theorem, and later gave a geometric interpretation of the groups in terms of intersections of Seifert hypersurfaces and their framings. In this paper, we geometrically represent every element of the bordism group uniquely by a certain standard form of a surface-link, a generalization of a Hopf link. The standard forms give rise to an inverse of Sanderson’s geometrically defined invariant.

surface links, link bordism groups, triple linking, Hopf $2$–links
Mathematical Subject Classification 2000
Primary: 57Q45
Forward citations
Received: 9 October 2000
Revised: 11 May 2001
Accepted: 17 May 2001
Published: 23 May 2001
J Scott Carter
University of South Alabama
Mobile AL 36688
Seiichi Kamada
Osaka City University
Osaka 558-8585
Masahico Saito
University of South Florida
Tampa FL 33620
Shin Satoh
RIMS, Kyoto University, Kyoto, 606-8502